1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Lantus seems to have no efffect

Discussion in 'Insulin' started by TypeZero., Jul 16, 2020.

  1. TypeZero.

    TypeZero. · Well-Known Member

    Messages:
    266
    Likes Received:
    62
    Trophy Points:
    48
    I’m newly diagnosed about 3 months in and Lantus seems to have no effect on my BG and I’m a bit puzzled as I’m not sure if it’s the honeymoon or not (not everyone gets a honeymoon).

    On some days I don’t inject Lantus and my BG doesn’t really rise apart from a mild increase after meals (I still bolus fully for all my meals and any snacks I eat without a bolus increases my BG so it’s not like my pancreas is helping me)

    I’m just a bit confused because no matter if I inject 0 units or 14 units it seems to have no effect. From my understanding if there is any endogenous insulin production and you inject exogenous insulin then you will get hypos but I am yet to have any and just to check if I may any insulin sometimes I don’t take bolus and eat carbs and my BG rises exactly how I expected it to.

    Do I have something wrong with my liver for it to cease glucose production or something
     
  2. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    2,811
    Likes Received:
    1,565
    Trophy Points:
    198
    https://bio.libretexts.org/Bookshel...rksheets/Feedback_Loops:_Glucose_and_Glucagon

    Logically, a working pancreas produces insulin when your blood sugar levels go high and stops producing it when you go low, so I suspect hypos happen when you have too much exogenous insulin, not endogenous...? Of course, if you've injected for a meal and the endogenous insulin covers some or all of it, you may be left with too much exogenous, hence a hypo.

    But I am not a doctor and got diabetes as a child pre glcuometer, so have no experience of a honeymoon period. I am hoping to be corrected by someone more knowledgeable.
     
    • Agree Agree x 1
  3. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    13,248
    Likes Received:
    10,579
    Trophy Points:
    298
    Hi TZ,

    From memory a few days back, you mentioned reducing your basal for a vacation in a hot country. "35-40 celcius?"
    I seem to remember you asking about Frio bags too.

    So, if you are currently at your holiday destination.?
    For me a hot climate increases insulin sensitivity. Of course I'm not newly diagnosed, so you my have a little honeymoon going on too?
     
    • Agree Agree x 2
  4. TypeZero.

    TypeZero. · Well-Known Member

    Messages:
    266
    Likes Received:
    62
    Trophy Points:
    48
    Yes I am on a vacation abroad and it’s mostly 35-40 degrees Celsius. All my insulins are constantly refrigerated regardless of whether they are being used or not, when I’m going out I keep it cool aswell. I wouldnt be surprised if my basal decreased from 14u to 12 or even 10 but literally 0u and 14u have the same effect on me.

    I’ve got no explanation for it either my liver has somehow adapted itself and knows when to cease glucose production or my honeymoon helping me. Literally haven’t seen anything to suggest Im on my honeymoon apart from my medical team constantly say I am. 14 units basal is moderate and I bolus fully for all meals and so far haven’t seen any sign of help apart from the thing I mentioned on this post. Honestly thought I was doing well but to be honest I get spikes between 10-12 on a daily
     
  5. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    13,248
    Likes Received:
    10,579
    Trophy Points:
    298
    If I remember correctly, you're a Libre self funder. Are you monitoring with one whilst on the break?
    Speaking of which, you maybe more chilled out on vacation keeping the LDs minimal.? (Just a therory.)
    I trust you are having a great time on holibobs regardless.

    Regarding the Lantus; are you saying regardless of dosage or not. (From memory again, you take your's in the morning.)
    Your FBG range doesn't change?
     
    • Agree Agree x 1
  6. gto19660

    gto19660 · Member

    Messages:
    13
    Likes Received:
    2
    Trophy Points:
    3
    I'm sure you know that it takes anywhere between 1 to 2 hours before Lantus even starts working. I would consult my doctor about increasing your Lantus dose. How the matter of the spikes are you waiting 15 minutes after your bolus before eating. I fine waiting 15 minutes before you eat help stop the spikes I hope this will help you and have fun on your holiday
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook